Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS Little Rock, AR

June 24, 2007Independence County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 24, 2007, 8:43 AM CDT for Independence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 8:43 AM CDT (13:43 UTC)
Expired
Jun 24, 2007, 11:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Independence County, AR

The radar

The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:44 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 24, 6:44 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 AM CDT SUN JUN 24 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTHERN
ARKANSAS THIS MORNING. WILL CONTINUE TO BRING SOME LOW CLOUDS TO
NORTHERN SECTIONS OF THE STATE THROUGH THE MORNING HOURS.
ELSEWHERE...A LAYER OF HIGH CLOUDS IS IN PLACE. PATCHY FOG IS
EXPECTED ACROSS NORTHERN ARKANSAS...BUT WILL BURN OFF DURING THE
EARLY MORNING HOURS. CU WILL DEVELOP MID AFTERNOON ACROSS THE
STATE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS OVER THE FORECAST AREA AND WILL
DISSIPATE BY LATE EVENING. A LAYER OF HIGH CLOUDS IS EXPECTED TO
SET UP FOR THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN JUN 24 2007/

SHORT TERM...TODAY THROUGH WEDNESDAY
WEAK UPPER TROF WITH SEVERAL VORT CENTERS WILL BE IN THE AREA
THROUGH THE PERIOD BRINGING ENHANCED CHANCES OF SHOWERS AND
THUNDERSTORMS. DIURNAL HEATING AND RESULTING DESTABILIZATION WILL BE
THE MAIN IMPETUS BEHIND THE SHOWERS AND THUNDERSTORMS WITH THE BEST
CHANCE FOR RAIN DURING THE AFTERNOON AND EVENING. HOWEVER THE
PRESENCE OF THE TROF AND SOME UNSTABLE AIR AT ALL TIMES WILL MEAN
HAVING SOME CHANCE OF RAIN IN THE FORECAST AT ALL TIMES. PRETTY MUCH
WENT WITH 30 TO 40 PERCENT POPS DURING THE DAY WITH 20 PERCENT POPS
AT NIGHT BUT THERE ARE SOME VARIATIONS IN THAT BASED ON AREAS WHERE
THE MODELS SHOWED SOME BETTER MOISTURE AND QPF. A LOT OF THE FAVORED
AREAS FOR POPS WILL BE DETEREMINED BY MESOSCALE INFLUENCES AND WHERE
BOUNDARIES SET UP. PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH THE RAIN
WILL KEEP MIN TEMPS UP AND HOLD MAX TEMPS DOWN. MINS WILL BASICALLY
BE IN THE UPPER 60S TO LOWER 70S AND MAXES WILL BE IN THE MID 80S TO
NEAR 90. GFS STILL BRINGS COPIOUS MOISTURE TO THE AREA TUESDAY INTO
WEDNESDAY WITH RESULTING VERY HIGH POPS. STILL SOMEWHAT SKEPTICAL OF
THIS BUT HAVE GONE WITH SLIGHTLY BETTER POPS FOR THIS PERIOD WITH
LOWER MAXES.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
LITTLE APPRECIABLE CHANGES TO THE GOING EXTENDED FORECAST. UNSETTLED
WEATHER IS EXPECTED TO CONTINUE...AS SHEAR AXIS MEANDERS AROUND THE
REGION FOR MUCH OF THE PERIOD. MODELS...IN PARTICULAR THE GFS...TRY
TO BRING A FRONTAL BOUNDARY INTO THE REGION AROUND THURSDAY/FRIDAY.
HOWEVER...WITH PERSISTENT SOUTHEAST CONUS H5 RIDGING EXPECTED TO
CONTINUE...HAVING A HARD TIME SEEING A FRONT PUSH ALL THE WAY
THROUGH. FRONT WILL LIKELY REACH THE AREA...BUT MAY STALL OR WASH
OUT OVER US. AT ANY RATE...NEAR NORMAL TEMPERATURES WILL CONTINUE...
ALONG WITH SCATTERED...MOSTLY DIURNAL POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     87  69  90  68 /  40  20  20  20
CAMDEN AR         90  70  91  70 /  30  20  30  30
HARRISON AR       85  67  88  68 /  40  20  20  20
HOT SPRINGS AR    89  70  90  70 /  30  20  30  30
LITTLE ROCK   AR  88  72  90  73 /  30  20  30  30
MONTICELLO AR     90  70  92  71 /  30  20  30  30
MOUNT IDA AR      89  70  89  68 /  30  20  30  30
MOUNTAIN HOME AR  85  67  88  68 /  40  20  20  20
NEWPORT AR        87  69  91  69 /  40  20  20  20
PINE BLUFF AR     89  72  91  73 /  30  20  30  30
RUSSELLVILLE AR   88  69  89  68 /  40  20  30  20
SEARCY AR         88  70  90  69 /  40  20  30  20
STUTTGART AR      88  71  91  72 /  30  20  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...29 / LONG TERM...57
AVIATION...219
Hazardous weather outlook, Jun 24, 5:00 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF
ARKANSAS TODAY AND TONIGHT. THE RISK OF SEVERE THUNDERSTORMS IS
LOW...HOWEVER THE STRONGEST OF THESE STORMS MAY BRIEFLY APPROACH
SEVERE LIMITS. DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE THREAT
WITH THESE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE PATTERN OF AFTERNOON SHOWERS AND THUNDERSTORMS THAT WILL WEAKEN
AFTER SUNSET WILL LIKELY REPEAT FOR THE NEXT SEVERAL DAYS...AS AN
UPPER LEVEL SYSTEM CONTINUES TO MEANDER AROUND THE MID SOUTH.

SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS
ESPECIALLY IN THE MIDDLE TO LATE AFTERNOON...BUT OVERALL...SEVERE
WEATHER IS NOT EXPECTED. BRIEF HEAVY RAINFALL MAY OCCUR WITH SOME OF
THE STRONGER STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:42 AM CDTFlash Flood WarningLZKIndependence2 hr
Jun 24, 7:51 AM CDTFlash Flood WarningLZKJackson114 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.